It will just be from taking the pill continuously. You'll get breakthrough bleeding every so often because your womb lining will build up to a point that the hormones can't prevent it from shedding. Normally when you take a pill-free interval, the withdrawal bleed commences which sheds the womb lining, and then you restart your pill, the womb builds up a little (but not much) in the 21 days, and then you have a break and so on... But without taking the pill-free breaks, your body will decide when this happens. If it gets annoying, you could try just taking a 5 day break after every 3 cycles of pills, and then re-starting. My gynaecologist recommended this to me when I was tricycling my pill to help with PCOS and endometriosis.
And, most antibiotics don't affect the combined or progestogen-only pill.
Does anything make the Pill less likely to work?
Yes. These things make it less effective:
forgetting Pills – especially at the beginning or end of a pack
having diarrhoea and/or vomiting (a common holiday risk)
taking certain anti-epilepsy drugs, including phenytoin (eg Epanutin) and carbamazepine (eg Tegretol). It has been agreed that the Pill should NOT be taken by women who are on the antiepilepsy drug lamotrigine (Lamictal).
taking the antibiotics rifampicin (Rifadin, Rimactane) or rifabutin (Mycobutin) for tuberculosis (TB) or other infections.
taking certain anti-HIV medicines, including ritonavir (eg Norvir)
taking the morning-after pill called EllaOne (ulipristal acetate). You'd be wise to use extra precautions for two weeks if you are prescribed this as emergency contraception, for example if you've missed Pills. The emergency contraceptive called Levonelle that you can buy over the counter contains a different ingredient and doesn't make the Pill less effective.
taking the popular herbal remedy St John's wort while you are on the Pill. It reduces the effectiveness of the oral contraceptive, and you may get spotting of blood.
You used to be advised to use extra precautions, such as a condom, if you were prescribed a course of antibiotics like tetracyclines and Amoxil (amoxicillin).
This was because there was a theory that antibiotics could interfere with the Pill. But there has never been any clear evidence of this.
In February 2011, the Faculty of Sexual and Reproductive Healthcare of the Royal College of Obstetricians and Gynaecologists issued new guidance about taking ordinary antibiotics while on the Pill.
They stated that 'additional precautions' (such as condoms) are no longer considered necessary because the latest evidence suggests that ordinary antibiotics do NOT reduce the effectiveness of the oral contraceptive.
It's generally agreed that if a course of antibiotics gives you diarrhoea or makes you sick, you do need to use extra precautions. Follow the instructions for diarrhoea and vomiting in the leaflet that comes with your Pill.
If a doctor wants to prescribe any drug of any kind for you, always tell him or her that you're on the Pill.